Alert archive / Georgia / Lake Wind Advisories in 2005
Lake Wind Advisory 1, NWS Atlanta, GA
NWS Atlanta, GA issued this lake wind advisory at Oct 25, 2005, 3:06 AM EDT for 96 counties in Georgia. It took effect at Oct 25, 2005, 8:00 AM EDT. It was in force for 10 hr.
The area
The counties it named.
The facts
- Issued
- Oct 25, 2005, 3:06 AM EDT (07:06 UTC)
- In effect from
- Oct 25, 2005, 8:00 AM EDT
- Expired
- Oct 25, 2005, 6:00 PM EDT
- In force
- 10 hr
- Issued by
- NWS Atlanta, GA
All 96 counties
Baldwin County, GA, Banks County, GA, Barrow County, GA, Bartow County, GA, Bibb County, GA, Bleckley County, GA, Butts County, GA, Carroll County, GA, Catoosa County, GA, Chattahoochee County, GA, Chattooga County, GA, Cherokee County, GA, Clarke County, GA, Clayton County, GA, Cobb County, GA, Coweta County, GA, Crawford County, GA, Crisp County, GA, Dade County, GA, Dawson County, GA, DeKalb County, GA, Dodge County, GA, Dooly County, GA, Douglas County, GA, Emanuel County, GA, Fannin County, GA, Fayette County, GA, Floyd County, GA, Forsyth County, GA, Fulton County, GA, Gilmer County, GA, Glascock County, GA, Gordon County, GA, Greene County, GA, Gwinnett County, GA, Hall County, GA, Hancock County, GA, Haralson County, GA, Harris County, GA, Heard County, GA, Henry County, GA, Houston County, GA, Jackson County, GA, Jasper County, GA, Jefferson County, GA, Johnson County, GA, Jones County, GA, Lamar County, GA, Laurens County, GA, Lumpkin County, GA, Macon County, GA, Madison County, GA, Marion County, GA, Meriwether County, GA, Monroe County, GA, Montgomery County, GA, Morgan County, GA, Murray County, GA, Muscogee County, GA, Newton County, GA, Oconee County, GA, Oglethorpe County, GA, Paulding County, GA, Peach County, GA, Pickens County, GA, Pike County, GA, Polk County, GA, Pulaski County, GA, Putnam County, GA, Rockdale County, GA, Schley County, GA, Spalding County, GA, Stewart County, GA, Sumter County, GA, Talbot County, GA, Taliaferro County, GA, Taylor County, GA, Telfair County, GA, Toombs County, GA, Towns County, GA, Treutlen County, GA, Troup County, GA, Twiggs County, GA, Union County, GA, Upson County, GA, Walker County, GA, Walton County, GA, Warren County, GA, Washington County, GA, Webster County, GA, Wheeler County, GA, White County, GA, Whitfield County, GA, Wilcox County, GA, Wilkes County, GA, Wilkinson County, GA
The radar
The Atlanta radar (KFFC), 56 km from the middle of the area, began a volume at 07:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 7.1 hours before the alert went out and 50 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1246 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- -154 m²/s²
- 0-3 km storm-relative helicity
- -71 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS72 KFFC 250706 NPWFFC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PEACHTREE CITY GA 306 AM EDT TUE OCT 25 2005 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-251515- /X.NEW.KFFC.LW.Y.0001.051025T1200Z-051025T2200Z/ DADE-WALKER-CATOOSA-WHITFIELD-MURRAY-FANNIN-GILMER-UNION-TOWNS- CHATTOOGA-GORDON-PICKENS-DAWSON-LUMPKIN-WHITE-FLOYD-BARTOW- CHEROKEE-FORSYTH-HALL-BANKS-JACKSON-MADISON-POLK-PAULDING-COBB- NORTH FULTON-GWINNETT-BARROW-CLARKE-OCONEE-OGLETHORPE-WILKES- HARALSON-CARROLL-DOUGLAS-SOUTH FULTON-DEKALB-ROCKDALE-WALTON- NEWTON-MORGAN-GREENE-TALIAFERRO-HEARD-COWETA-FAYETTE-CLAYTON- SPALDING-HENRY-BUTTS-JASPER-PUTNAM-HANCOCK-WARREN-TROUP- MERIWETHER-PIKE-UPSON-LAMAR-MONROE-JONES-BALDWIN-WASHINGTON- GLASCOCK-JEFFERSON-HARRIS-TALBOT-TAYLOR-CRAWFORD-BIBB-TWIGGS- WILKINSON-JOHNSON-EMANUEL-MUSCOGEE-CHATTAHOOCHEE-MARION-SCHLEY- MACON-PEACH-HOUSTON-BLECKLEY-LAURENS-TREUTLEN-STEWART-WEBSTER- SUMTER-DOOLY-CRISP-PULASKI-WILCOX-DODGE-TELFAIR-WHEELER- MONTGOMERY-TOOMBS- INCLUDING THE CITIES OF...CALHOUN...DAHLONEGA...CLEVELAND... ROME...CARTERSVILLE...GAINESVILLE...MARIETTA...ATLANTA... LAWRENCEVILLE...ATHENS...CARROLLTON...DOUGLASVILLE...EAST POINT... DECATUR...CONYERS...COVINGTON...NEWNAN...PEACHTREE CITY... GRIFFIN...MILLEDGEVILLE...MACON...SWAINSBORO...COLUMBUS... WARNER ROBINS...DUBLIN...LUMPKIN...AMERICUS...CORDELE...VIDALIA 306 AM EDT TUE OCT 25 2005 ...LAKE WIND ADVISORY IN EFFECT FROM 8 AM THIS MORNING TO 6 PM EDT THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A LAKE WIND ADVISORY...WHICH IS IN EFFECT FROM 8 AM THIS MORNING TO 6 PM EDT THIS AFTERNOON. GUSTY NORTHWEST WINDS OF 15 TO 25 MPH WILL CONTINUE TODAY AS HIGH PRESSURE BUILDS INTO THE REGION. THE WINDS WILL DIMINISH RAPIDLY THIS EVENING AS THE CENTER OF THE HIGH PRESSURE SYSTEM SETTLES IN OVER THE SOUTHEAST UNITED STATES. A LAKE WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 20 TO 25 MPH CAN BE EXPECTED. THESE WINDS WILL CAUSE ROUGH CHOP ON AREA LAKES. SMALL BOATS WILL BE ESPECIALLY PRONE TO CAPSIZING. $$
1 follow-up statement
000 WWUS72 KFFC 251520 NPWFFC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PEACHTREE CITY GA 1120 AM EDT TUE OCT 25 2005 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-252200- /X.NEW.KFFC.LW.Y.0001.051025T1200Z-051025T2200Z/ DADE-WALKER-CATOOSA-WHITFIELD-MURRAY-FANNIN-GILMER-UNION-TOWNS- CHATTOOGA-GORDON-PICKENS-DAWSON-LUMPKIN-WHITE-FLOYD-BARTOW- CHEROKEE-FORSYTH-HALL-BANKS-JACKSON-MADISON-POLK-PAULDING-COBB- NORTH FULTON-GWINNETT-BARROW-CLARKE-OCONEE-OGLETHORPE-WILKES- HARALSON-CARROLL-DOUGLAS-SOUTH FULTON-DEKALB-ROCKDALE-WALTON- NEWTON-MORGAN-GREENE-TALIAFERRO-HEARD-COWETA-FAYETTE-CLAYTON- SPALDING-HENRY-BUTTS-JASPER-PUTNAM-HANCOCK-WARREN-TROUP- MERIWETHER-PIKE-UPSON-LAMAR-MONROE-JONES-BALDWIN-WASHINGTON- GLASCOCK-JEFFERSON-HARRIS-TALBOT-TAYLOR-CRAWFORD-BIBB-TWIGGS- WILKINSON-JOHNSON-EMANUEL-MUSCOGEE-CHATTAHOOCHEE-MARION-SCHLEY- MACON-PEACH-HOUSTON-BLECKLEY-LAURENS-TREUTLEN-STEWART-WEBSTER- SUMTER-DOOLY-CRISP-PULASKI-WILCOX-DODGE-TELFAIR-WHEELER- MONTGOMERY-TOOMBS- INCLUDING THE CITIES OF...CALHOUN...DAHLONEGA...CLEVELAND... ROME...CARTERSVILLE...GAINESVILLE...MARIETTA...ATLANTA... LAWRENCEVILLE...ATHENS...CARROLLTON...DOUGLASVILLE...EAST POINT... DECATUR...CONYERS...COVINGTON...NEWNAN...PEACHTREE CITY... GRIFFIN...MILLEDGEVILLE...MACON...SWAINSBORO...COLUMBUS... WARNER ROBINS...DUBLIN...LUMPKIN...AMERICUS...CORDELE...VIDALIA 1120 AM EDT TUE OCT 25 2005 ...LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM EDT THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A LAKE WIND ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM EDT THIS AFTERNOON. GUSTY NORTHWEST WINDS OF 15 TO 25 MPH WILL CONTINUE TODAY AS HIGH PRESSURE BUILDS INTO THE REGION. THE WINDS WILL DIMINISH RAPIDLY THIS EVENING AS THE CENTER OF THE HIGH PRESSURE SYSTEM SETTLES IN OVER THE SOUTHEAST UNITED STATES. A LAKE WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 20 TO 25 MPH CAN BE EXPECTED. THESE WINDS WILL CAUSE ROUGH CHOP ON AREA LAKES. SMALL BOATS WILL BE ESPECIALLY PRONE TO CAPSIZING. $$
What forecasters said that day
The local office's own words before this lake wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this lake wind advisory went out at Oct 25, 2:23 AM EDT, 43 minutes earlier.
Area forecast discussion, Oct 25, 2:23 AM EDT, 43 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
223 AM EDT TUE OCT 25 2005
.SHORT TERM...(TODAY THROUGH THURSDAY)
MODELS IN AGREEMENT THROUGH THURSDAY WITH DRY AIR REMAINING OVER
THE CWA. H8 WINDS REMAIN IN THE 30 TO 35 KTS RANGE AND THESE WILL
MIX TO THE SURFACE. H5 VORT MAX WILL ROTATED THROUGH NORTH GA LATE
THIS MORNING AND ONCE IT GETS PASSED US WINDS WILL INCREASE A BIT
MORE. WILL THEREFORE ISSUE A LAKE WIND ADVISORY FOR TODAY.
SURFACE GRADIENT DROPS OFF THIS EVENING AS HIGH PRESSURE MOVES
INTO THE SOUTHEAST AND WINDS WILL DROP OFF FAST. MOSTLY CLEAR
SKIES AND LIGHT WINDS WILL ALLOW FOR GOOD RADIATIONAL COOLING
TONIGHT AND ALSO WEDNESDAY NIGHT. FEEL GUIDANCE NUMBERS FOR
WEDNESDAY NIGHT TOO WARM AND HAVE LOWERED THEM BY A FEW DEGREES.
APPEARS FROST IS A GOOD POSSIBILITY AND WILL ISSUE AN SPS ABOUT
THE POSSIBILITIES OF FROST.
.LONG TERM...(THURSDAY NIGHT THROUGH MONDAY)
GRADUAL WARMING AS H5 LOW PULLS OFF TO THE NORTHEAST AND GA GETS
INTO A ZONAL FLOW BY EARLY NEXT WEEK. A WEAK IMPULSE ROTATES
THROUGH THE SOUTHEAST FRIDAY BUT IT WILL BE TOO DRY TO AFFECT
GEORGIA AND HAVE THEREFORE TAKEN THE POPS OUT OF FRIDAY. GFS
PROGGING A COLD FRONT TO MOVE INTO THE SOUTHEAST U.S. LATE MONDAY
AND TUESDAY. THIS FRONT APPEARS TO TAP INTO THE GULF
MOISTURE...ENOUGH TO PRODUCE SCATTERED SHOWERS AND THUNDERSTORMS.
&&
.FIRE WEATHER...
10 HOUR FUEL MOISTURE AT OR SLIGHT BELOW 10 PERCENT MOST OF THE
CWA. WINDS WILL BE GUSTING TO NEAR 25 MPH AND POSSIBLY A BIT
HIGHER...ESPECIALLY IN THE MOUNTAINS. WILL THEREFORE ISSUE A RED
FLAG WARNING FOR THIS AFTERNOON.
&&
.PRELIMINARY POINT TEMPS/POPS...
ATLANTA 56 40 61 40 / 5 5 5 10
ATHENS 59 38 64 38 / 10 5 5 10
GAINESVILLE 55 39 61 40 / 10 5 5 10
ROME 59 36 65 35 / 10 0 5 5
COLUMBUS 61 40 66 40 / 5 0 5 10
MACON 61 38 66 37 / 5 0 5 10
&&
.FFC WATCHES/WARNINGS/ADVISORIES...
LAKE WIND ADVISORY TODAY ALL ZONES
RED FLAG WARNING TODAY ALL ZONES
&&
17Hazardous weather outlook, Oct 24, 6:10 AM EDT, 20 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PEACHTREE CITY GA 610 AM EDT MON OCT 24 2005 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-251000- DADE-WALKER-CATOOSA-WHITFIELD-MURRAY-FANNIN-GILMER-UNION-TOWNS- CHATTOOGA-GORDON-PICKENS-DAWSON-LUMPKIN-WHITE-FLOYD-BARTOW- CHEROKEE-FORSYTH-HALL-BANKS-JACKSON-MADISON-POLK-PAULDING-COBB- NORTH FULTON-GWINNETT-BARROW-CLARKE-OCONEE-OGLETHORPE-WILKES- HARALSON-CARROLL-DOUGLAS-SOUTH FULTON-DEKALB-ROCKDALE-WALTON- NEWTON-MORGAN-GREENE-TALIAFERRO-HEARD-COWETA-FAYETTE-CLAYTON- SPALDING-HENRY-BUTTS-JASPER-PUTNAM-HANCOCK-WARREN-TROUP- MERIWETHER-PIKE-UPSON-LAMAR-MONROE-JONES-BALDWIN-WASHINGTON- GLASCOCK-JEFFERSON-HARRIS-TALBOT-TAYLOR-CRAWFORD-BIBB-TWIGGS- WILKINSON-JOHNSON-EMANUEL-MUSCOGEE-CHATTAHOOCHEE-MARION-SCHLEY- MACON-PEACH-HOUSTON-BLECKLEY-LAURENS-TREUTLEN-STEWART-WEBSTER- SUMTER-DOOLY-CRISP-PULASKI-WILCOX-DODGE-TELFAIR-WHEELER- MONTGOMERY-TOOMBS- 610 AM EDT MON OCT 24 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA. .DAY ONE...TODAY AND TONIGHT. ...STRONG NORTHWEST WINDS EXPECTED ACROSS WESTCENTRAL AND CENTRAL GA INCLUDING THE ATLANTA METRO AREA THROUGH THIS EVENING... .SYNOPSIS... STRONG NORTHWEST WINDS BEHIND A COLD FRONT WILL AFFECT MUCH OF NORTH AND CENTRAL GEORGIA MAINLY WEST OF A ROME TO GAINESVILLE TO MACON LINE LATE TODAY. BE SURE TO SECURE ANY LOOSE OUTDOOR ITEMS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. NO HAZARDOUS WEATHER EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT
In the hours before
Special weather statement, Oct 25, 3:06 AM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 306 AM EDT TUE OCT 25 2005 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-252100- DADE-WALKER-CATOOSA-WHITFIELD-MURRAY-FANNIN-GILMER-UNION-TOWNS- CHATTOOGA-GORDON-PICKENS-DAWSON-LUMPKIN-WHITE-FLOYD-BARTOW- CHEROKEE-FORSYTH-HALL-BANKS-JACKSON-MADISON-POLK-PAULDING-COBB- NORTH FULTON-GWINNETT-BARROW-CLARKE-OCONEE-OGLETHORPE-WILKES- HARALSON-CARROLL-DOUGLAS-SOUTH FULTON-DEKALB-ROCKDALE-WALTON- NEWTON-MORGAN-GREENE-TALIAFERRO-HEARD-COWETA-FAYETTE-CLAYTON- SPALDING-HENRY-BUTTS-JASPER-PUTNAM-HANCOCK-WARREN-TROUP- MERIWETHER-PIKE-UPSON-LAMAR-MONROE-JONES-BALDWIN-WASHINGTON- GLASCOCK-JEFFERSON-HARRIS-TALBOT-TAYLOR-CRAWFORD-BIBB-TWIGGS- WILKINSON-JOHNSON-EMANUEL-MUSCOGEE-CHATTAHOOCHEE-MARION-SCHLEY- MACON-PEACH-HOUSTON-BLECKLEY-LAURENS-TREUTLEN-STEWART-WEBSTER- SUMTER-DOOLY-CRISP-PULASKI-WILCOX-DODGE-TELFAIR-WHEELER- MONTGOMERY-TOOMBS- INCLUDING THE CITIES OF...CALHOUN...DAHLONEGA...CLEVELAND... ROME...CARTERSVILLE...GAINESVILLE...MARIETTA...ATLANTA... LAWRENCEVILLE...ATHENS...CARROLLTON...DOUGLASVILLE...EAST POINT... DECATUR...CONYERS...COVINGTON...NEWNAN...PEACHTREE CITY... GRIFFIN...MILLEDGEVILLE...MACON...SWAINSBORO...COLUMBUS... WARNER ROBINS...DUBLIN...LUMPKIN...AMERICUS...CORDELE...VIDALIA 306 AM EDT TUE OCT 25 2005 ...PATCHY FROST POSSIBLE TUESDAY AND WEDNESDAY NIGHT... A COOL DRY AIRMASS WILL BECOME ANCHORED OVER NORTH AND CENTRAL GEORGIA WEDNESDAY AND THURSDAY. THIS WILL BRING SOME OF THE COLDEST TEMPERATURES SO FAR THIS SEASON BOTH TUESDAY AND WEDNESDAY NIGHT. TEMPERATURES ARE EXPECTED TO DROP INTO THE LOW TO MID 30S ACROSS NORTH GEORGIA...AND 35 TO 40 ACROSS CENTRAL GEORGIA. WITH CLEAR SKIES AND LIGHTER WINDS...PATCHY LIGHT FROST IS POSSIBLE. WHILE WIDESPREAD KILLING FROST IS NOT EXPECTED AT THIS TIME...THOSE LIVING IN LOCATIONS SUCH AS MOUNTAIN VALLEYS AND SOME SHELTERED ...PROTECTED RURAL LOW-LYING AREAS...MAY WANT TO CONSIDER BRINGING SENSITIVE HOUSE PLANTS INDOORS AND PROVIDING SOME PROTECTION FOR TENDER VEGETATION. STAY TUNED TO NOAA WEATHER RADIO OR COMMERCIAL RADIO AND TELEVISION FOR LATER STATEMENTS.
Nearby
Lake Wind Advisories in Georgia, 2005Every lake wind advisory in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.